Ciprofloxacin Side Effects after Prostate Infections

by Mary O.
(near Pittsburgh, PA)

My husband started his journey with Cipro almost 8 years ago. While I was expecting our first child (and not much in the mood for intimacy), he developed prostatitis. Not knowing any better, he followed the doctor's directions and took a 30-day regimen of Cipro (yes, I did say 30 days!). The prostatitis went away, only to return the next winter, resulting in another course of Cipro for another 30 days! (BTW - I was pregnant again, and in the same mood).


Again the prostatitis went away, only to return yet again the next Christmas Eve! Not a very fun way to spend Christmas, but no one was telling us what was really wrong and why he kept getting this problem. So he ended up with another prescription for Cipro, which he was not able to complete because he started getting hives from it. So on he went to another antibiotic, then another after still having hives while taking the second one.

We finally ended up going to a urologist, who gave us a tip that helped allay the problem somewhat. His instructions were that my husband should soak in the bathtub 2-3 times a week, and have intercourse (or otherwise empty his prostate) at least 3 times a week. That's similar to the idea of the urine being able to wash bacteria out of the bladder.

Meanwhile, none of the doctors told my husband anything about the prostatitis being connected to Vitamin D Deficiency, which we have since discovered through our own research and experience.

Another issue is that I don't remember ever being told about the possibility of tendon damage from the Ciprofloxacin Side Effects - not at that time, at least. Within the past few years, however, my mother-in-law and our niece both have had Cipro prescribed for UTIs and have both suffered pain in their achilles tendons after taking it. It was actually my mother-in-law who first noticed the indication that the Cipro could cause tendon damage. It really was not brought to our attention in the literature we received with the prescription or otherwise.

Meanwhile, my husband had been having various issues with pain in various tendons, especially his achilles tendon, but since he hadn't taken Cipro for a few years, he didn't make the connection between the two. Then about a year and a half ago he developed pain and swelling in his hands after doing some heavy work in the yard. It was diagnosed as carpal tunnel, and the doctor gave him a cortisone shot in the wrist, but there was no improvement for several weeks afterward. The problem went away, only to start again this past fall during hunting season (when my husband was pulling deer out of the woods and cocking his crossbow by hand in the heat of the moment). Again, he had many misdiagnoses before he finally went to an orthopedic doctor who diagnosed it as tendonitis.

I think all of these problems are probably related to his use of Cipro so many times.

Click here to post comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Quinolone Antibiotics and Levaquin Tendonitis.

Search this Site
Custom Search

Vitamin D Fact Sheet

Magnesium Is for Movement Video

 

 











Magnesium Is for Movement Video